Letters

Authors' reply

BMJ 1995; 311 doi: https://doi.org/10.1136/bmj.311.7001.392a (Published 05 August 1995) Cite this as: BMJ 1995;311:392
  1. D N Bateman,
  2. J G Kennedy
  1. Reader in therapeutics Lecturer in primary care therapeutics Northem and Yorkshire Regional Drug and Therapeutics Centre, Wolfson Unit of Clinical Pharmacology, University of Newcastle upon Tyne, Newcastle upon Tyne NE1 4LP

    EDITOR,--Adrian Hopper correctly draws attention to the adverse effects of codeine, to which we alluded. In practice, however, many patients have self administered paracetamol before their consultation, and the combined products we mentioned are an alternative in such situations, although we endorse paracetamol as a first line treatment for most patients. Low doses of codeine may cause adverse reactions of the type Hopper mentions, but in our experience this is uncommon and may be minimised if patients are given advice during the consultation. …

    View Full Text

    Sign in

    Log in through your institution

    Subscribe